MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was returned for investigation and was tested using our standard operating procedures.We were unable to confirm the customer complaint that the unit exhibited an "over temperature" alarm.However, upon receipt, it was noted that the input temperature probe was dirty.This could cause an "over temperature" alarm if the temperature probes are not cleaned according to the instructions provided in the operator's manual, as it could cause the system to misread the input fluid temperature.The operator's manual states: "keep the probe sensors clean and dry.If they become dirty or wet, clean with a moistened q-tip and dry.Use care not to damage the sensor surface." the disposable set was not returned for evaluation, nor was a lot number available.We will continue to reach out to the user facility to try to determine the lot number of the disposable set, as well as the type of infusate used during the procedure.Certain infusates are contraindicated and may lead to clot formation inside the heat exchanger, which can block blood flow and result in an "over temperature" alarm.This alarm will cause the system to shut down, as it is designed to do.When the rapid infuser recognizes a situation that may compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Belmont technical support will offer to assist with additional training.No patient injury was reported.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Our distributor reported that the rapid infuser exhibited an "over temperature" alarm.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9101151
Report Number1219702-2019-00065
Device Sequence Number19508100
Product Code LGZ
UDI-Device Identifier40896128002754
UDI-Public(01)40896128002754
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A-G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1